Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jul 30, 2021, 6:30 PM MDT for Cheyenne County, Nebraska. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 6:30 PM MDT (00:30 UTC)
- Expired
- Jul 30, 2021, 7:00 PM MDT
- In force
- 30 min
- Issued by
- NWS Cheyenne, WY
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 180 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2904 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 17.8
The text
As transmitted.
211
WWUS85 KCYS 310030
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
630 PM MDT Fri Jul 30 2021
NEZ021-055-310100-
Cheyenne NE-Morrill NE-
630 PM MDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE AND
SOUTHEASTERN MORRILL COUNTIES UNTIL 700 PM MDT...
At 630 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Lisco, or 16 miles west of Oshkosh. This storm was
nearly stationary.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Cheyenne and southeastern Morrill Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4131 10270 4152 10284 4155 10264 4140 10263
4139 10261 4133 10261
TIME...MOT...LOC 0030Z 154DEG 2KT 4140 10266
$$
HammerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 30, 5:46 PM MDT, 44 minutes earlier.
Area forecast discussion, Jul 30, 5:46 PM MDT, 44 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
546 PM MDT Fri Jul 30 2021
.UPDATE...
Issued at 241 PM MDT Fri Jul 30 2021
Looking at latest HRRR simulated radar...looking at heavy rain
developing across northern Laramie County that extends to the
Nebraska state line. These storms slowly track across Goshen
County as well. Went ahead and expanded the watch further east to
cover these areas.
&&
.SHORT TERM...(This evening through Saturday night)
Issued at 215 PM MDT Fri Jul 30 2021
Forecast challenges deal with heavy rainfall potential over the
next 12 to 24 hours.
Currently...Frontal boundary from a surface low near Ogallala
Nebraska extends west along the Colorado/Wyoming state line to
Laramie to Casper this afternoon. East of the front...surface
based CAPE around 2500 J/KG in the southern Panhandle off SPCs
Mesoanalysis Page. To our north over Converse/Niobrara Counties
near 2000 J/KG and west of the front...near 500 J/KG. Sfc-6km
shear over extreme southeast Wyoming around 35kts. Radar showing
cells developing over northern Colorado already early this
afternoon. Starting to see some development over the northern
Laramie Range as well. Storms are stationary at this point. Mid
level water vapor imagery showing entire CWA covered in
moisture...setting the stage for widespread convection to develop
through the afternoon.
Using the latest HRRR simulated radar...which was great
yesterday...storms develop in the next hour or so and continue
pretty much where radar is showing development currently. Storms
become widespread around the 22-23Z timeframe across Albany County
and the south Laramie Range. Looks like Cheyenne stays under
convection through at least 02-03Z. Think I will add central
Laramie County to the Flash Flood Watch here in another hour or
so. 12Z NAM PWATs up near 1.5 inches over Laramie County with 1.7
inches in the Panhandle. These high PWATs continue through the
evening hours.
Looks like another wet day Saturday before the monsoon moisture
moves back south into Colorado. May need another Flash Flood
Watch for Saturday...maybe not as widespread over today.
.LONG TERM...(Sunday through Thursday)
Issued at 233 AM MDT Fri Jul 30 2021
Passage of cold front through the region early Sunday will usher
closer to near-normal temperatures along with limiting moisture
spread mainly to the southern elevated terrain in southeast Wyoming
in the afternoon. High pressure builds once more across the American
Southwest with continued influence over our region with pockets of
vorticity advection leading once more to afternoon showers on the
Wyoming side. GFS and EURO are bit off by some mileage in location
of showers and thunderstorms as moisture is advected into the
region. Temperatures to remain slightly above normal with highs
reaching into the upper 80s and low 90s east of Laramie Range and
from the middle 70s to middle 80s west of the Laramie Range for
majority of the extended forecast.
Shortwave passes through the region Wednesday with better chances of
precipitation across Nebraska with extended models having solutions
of upper level low near Montana limiting influence of high pressure
and return to zonal flow aloft. Drier conditions to prevail later in
the forecast period.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 539 PM MDT Fri Jul 30 2021
Scattered to numerous showers & thunderstorms should spread across
a large portion of southeast WY and the western NE Panhandle until
06z prior to decreasing in coverage & intensity. A few storms will
likely linger into the overnight, mainly along I-80 between KCYS &
KSNY. Brief MVFR ceilings & visibilities may accompany some of the
heavier storms, along with gusty/erratic surface winds. Smoke will
also impact the western Nebraska terminals through at least midday
Saturday, reducing visibilities to as low as 1 mile at KBFF / KCDR
and KAIA.
&&
.FIRE WEATHER...
Issued at 215 PM MDT Fri Jul 30 2021
Monsoon moisture overhead this afternoon will continue into Sunday
before shifting back to the south. This means widespread wetting
rains for most of southeast Wyoming and Nebraska
Panhandle. Look for no critical fire weather conditions through
the weekend into the first half of next week with afternoon
humidities staying well in the 20 percent range for most areas.
Could see drier weather for the end of next week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Flash Flood Watch until midnight MDT tonight for WYZ103-105>108-
110-114>119.
NE...None.
&&
UPDATE...GCC
SHORT TERM...GCC
LONG TERM...WM
AVIATION...CLH
FIRE WEATHER...GCCHazardous weather outlook, Jul 30, 2:56 AM MDT, 15 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 256 AM MDT Fri Jul 30 2021 NEZ002-003-019>021-054-055-095-096-WYZ101>104-106>109-111>113- 117>119-310900- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-South Laramie Range Foothills- Central Laramie County-East Laramie County- 256 AM MDT Fri Jul 30 2021 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered to numerous showers and thunderstorms will occur, mainly this afternoon and evening, with the most coverage west of Interstate 25. A few of the thunderstorms east of a Wheatland to Cheyenne line, and over the Nebraska Panhandle may become severe, producing strong winds and some hail. Locally heavy rain will occur with some storms. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated to scattered afternoon and evening thunderstorms can be expected most days. .Spotter information statement... Spotter activation will not be needed. WYZ105-110-114>116-310900- Shirley Basin-North Snowy Range Foothills-Snowy Range- Laramie Valley-South Laramie Range- 256 AM MDT Fri Jul 30 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT A Flash Flood Watch is in effect from 11 AM until midnight. Numerous showers and thunderstorms will occur, mainly this afternoon and evening. Some of the thunderstorms will likely produce heavy rainfall, and possible flash flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated to scattered afternoon and evening thunderstorms can be expected most days. .Spotter information statement... Spotter activation will not be needed. Rubin
In the hours before
Special weather statement, Jul 30, 5:19 PM MDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
519 PM MDT Fri Jul 30 2021
WYZ106-107-117-118-310000-
East Platte County WY-
Central Laramie Range and Southwest Platte County WY-
Central Laramie County WY-South Laramie Range Foothills WY-
519 PM MDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE AND
SOUTHEASTERN PLATTE COUNTIES UNTIL 600 PM MDT...
At 518 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Slater to 7 miles southwest of Chugwater
to 8 miles northeast of Iron Mountain. Movement was southeast at
10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Chugwater and Slater.
This includes Interstate 25 in Wyoming between mile markers 44 and
61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4165 10517 4173 10498 4186 10479 4183 10466
4178 10466 4162 10482 4153 10512
TIME...MOT...LOC 2318Z 317DEG 5KT 4181 10478 4169 10493 4163 10511
BrothersSpecial weather statement, Jul 30, 5:52 PM MDT, 38 minutes before
Special Weather Statement National Weather Service Cheyenne WY 552 PM MDT Fri Jul 30 2021 WYZ101-103-310030- Converse County Lower Elevations WY-North Laramie Range WY- 552 PM MDT Fri Jul 30 2021 ...SPECIAL WEATHER STATEMENT... At 551 PM MDT, Doppler radar was tracking a strong thunderstorm over Laprele Reservoir, or 9 miles west of Douglas, moving east at 5 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Laprele Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4267 10566 4278 10564 4277 10546 4261 10548 TIME...MOT...LOC 2351Z 276DEG 6KT 4272 10557 Brothers
Local storm report, Jul 30, 5:53 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
553 PM MDT FRI JUL 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FLASH FLOOD CHUGWATER 41.76N 104.82W
07/30/2021 PLATTE WY FIRE DEPT/RESCUE
IRON MOUNTAIN RD FLOODED.
&&
AWLocal storm report, Jul 30, 5:55 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
555 PM MDT FRI JUL 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM FLASH FLOOD 2 SSW CHUGWATER 41.73N 104.83W
07/30/2021 PLATTE WY TRAINED SPOTTER
2.40 INCHES OF RAIN.
&&
AWSpecial weather statement, Jul 30, 6:12 PM MDT, 18 minutes before
Special Weather Statement National Weather Service Cheyenne WY 612 PM MDT Fri Jul 30 2021 WYZ107-108-310100- East Platte County WY-Goshen County WY- 612 PM MDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GOSHEN AND NORTHEASTERN PLATTE COUNTIES UNTIL 700 PM MDT... At 612 PM MDT, Doppler radar was tracking a strong thunderstorm near Guernsey Campground, or 24 miles northeast of Wheatland. This storm was nearly stationary. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Guernsey, Guernsey Campground and Hartville. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Cheyenne. && LAT...LON 4221 10479 4245 10487 4252 10452 4226 10444 TIME...MOT...LOC 0012Z 138DEG 2KT 4236 10471 Hammer
Special weather statement, Jul 30, 6:30 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
630 PM MDT Fri Jul 30 2021
NEZ021-055-310100-
Cheyenne NE-Morrill NE-
630 PM MDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE AND
SOUTHEASTERN MORRILL COUNTIES UNTIL 700 PM MDT...
At 630 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Lisco, or 16 miles west of Oshkosh. This storm was
nearly stationary.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Cheyenne and southeastern Morrill Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4131 10270 4152 10284 4155 10264 4140 10263
4139 10261 4133 10261
TIME...MOT...LOC 0030Z 154DEG 2KT 4140 10266
HammerThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:12 PM MDT | Special Weather Statement | CYS | Platte | 48 min |
| Jul 30, 6:35 PM MDT | Special Weather Statement | CYS | Converse | 25 min |
| Jul 30, 7:26 PM MDT | Areal Flood Advisory | CYS | Platte | 48 min |
| Jul 31, 12:13 PM MDT | Areal Flood Advisory | CYS | Albany, Carbon | 2 hr |
| Jul 30, 7:02 PM MDT | Special Weather Statement | CYS | Morrill | 28 min |
| Jul 30, 9:19 PM MDT | Special Weather Statement | CYS | Banner | 41 min |
| Jul 31, 2:51 AM MDT | Special Weather Statement | CYS | Cheyenne | 39 min |
| Jul 31, 3:16 AM MDT | Areal Flood Advisory | CYS | Cheyenne | 3 hr |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.